Alert archive / New York / Flash Flood Warnings in 2022

Flash Flood Warning 3, NWS Albany, NY

August 4, 2022Albany County, New York

NWS Albany, NY issued this flash flood warning at Aug 4, 2022, 5:38 PM EDT for Albany County, New York. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2022, 5:38 PM EDT (21:38 UTC)
Expired
Aug 4, 2022, 7:07 PM EDT
In force
89 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Albany County, NY

The radar

The Albany radar (KENX), 25 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.6 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2022-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2022-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-415 J/kg
Mixed-layer LCL
1498 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

225 
WGUS51 KALY 042138
FFWALY
NYC001-050045-
/O.NEW.KALY.FF.W.0003.220804T2138Z-220805T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
538 PM EDT Thu Aug 4 2022

The National Weather Service in Albany has issued a

* Flash Flood Warning for...
  East Central Albany County in east central New York...

* Until 845 PM EDT.

* At 538 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly with additional heavy rain expected.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Albany, Rensselaer, Menands, Bleecker Stadium and Kenwood.

This includes the following streams and drainages...
  Normans Kill and Hudson River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 4265 7382 4267 7383 4268 7379 4269 7373
      4267 7373 4266 7373 4266 7374 4265 7374
      4265 7375 4264 7375 4263 7375 4262 7376
      4261 7378 4263 7378 4266 7379

FLASH FLOOD...RADAR INDICATED

$$

CS
2 follow-up statements
732 
WGUS71 KALY 042206
FFSALY

Flash Flood Statement
National Weather Service Albany NY
606 PM EDT Thu Aug 4 2022

NYC001-050045-
/O.CON.KALY.FF.W.0003.000000T0000Z-220805T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Albany NY-
606 PM EDT Thu Aug 4 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT THIS 
EVENING FOR EAST CENTRAL ALBANY COUNTY...

At 606 PM EDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 1 
and 3 inches of rain have fallen. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar and automated gauges.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Albany, Rensselaer, Menands, Bleecker Stadium and Kenwood.

This includes the following streams and drainages...
  Normans Kill and Hudson River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

LAT...LON 4265 7382 4267 7383 4268 7379 4269 7373
      4267 7373 4266 7373 4266 7374 4265 7374
      4265 7375 4264 7375 4263 7375 4262 7376
      4261 7378 4263 7378 4266 7379

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

CS
076 
WGUS71 KALY 042307
FFSALY

Flash Flood Statement
National Weather Service Albany NY
707 PM EDT Thu Aug 4 2022

NYC001-042317-
/O.CAN.KALY.FF.W.0003.000000T0000Z-220805T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Albany NY-
707 PM EDT Thu Aug 4 2022

...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL ALBANY COUNTY...

The heavy rain has ended with just some lingering light showers 
through early evening. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 4265 7382 4267 7383 4268 7379 4269 7373
      4267 7373 4266 7373 4266 7374 4265 7374
      4265 7375 4264 7375 4263 7375 4262 7376
      4261 7378 4263 7378 4266 7379

$$

CS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:58 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Aug 4, 3:58 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
358 PM EDT Thu Aug 4 2022

.SYNOPSIS...
A weak cold front approaching from the northwest will
eventually move into our region on Friday, resulting in
continued chances for showers and thunderstorms. This front is
expected to stall across the area Friday night, then lift back
north as a warm front on Saturday. So very warm temperatures
with oppressive humidity will persist through the weekend. Some
additional showers and thunderstorms will also be possible, but
should generally be scattered and occur during the afternoon to
early evening hours.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A Heat Advisory remains in effect for the Mohawk, Hudson and
Connecticut River Valleys as well as the central and southern
Taconics, western Ulster County, the southern Berkshires and
northwestern Connecticut until 8 PM today...

Dangerous heat/humidity combination across lower elevations in
progress this afternoon. Latest observations indicating heat
indices in the mid 90s to lower 100s in the Heat Advisory area.
Also of note, daily record high temperatures have been set at
Albany(99 degrees) and Poughkeepsie(99 degrees) this afternoon.
The oppressive conditions will only gradually abate this
evening, with the Advisory remaining in effect through 8 PM.

Otherwise, a pre-frontal trough moving into the region is
resulting in scattered to numerous convection late this
afternoon. MLCAPE was slow to build, but we now have around
1500-2000 J/Kg across much of the area based on the 3 PM SPC
Mesoanalysis. Low level (0-3 km) lapse rates of 8-9 degC/Km
noted across a large area coinciding with DCAPE values of
800-1300 J/Kg from the upper Hudson Valley and eastern Mohawk
Valley southward. Main threat with storms will be isolated
damaging winds gusts from wet microbursts. PWAT anomalies of +1
to +2 STDEV will continue to spread south/east into this evening
so with warm cloud depths increasing to > 10 kft. So locally
heavy rainfall from torrential downpours could lead to
isolated/localized flooding of urban, poor drainage and low
lying areas.

Coverage/intensity of showers and storms will decrease this
evening due to diurnal effects, with mainly dry conditions
overnight (isolated shower/storm cannot be ruled out). It will
be very warm and humid tonight, with lows only in the mid 60s to
lower 70s.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
A Heat Advisory remains in effect for the mid Hudson Valley,
southern Taconics, southern Berkshires and northwestern
Connecticut from Noon to 8 PM Friday...

Very warm and humid conditions will occur again on Friday,
although the worst heat/humidity should be confined to valley
areas south of Albany where a Heat Advisory remains in
effect(max heat indices mid to upper 90s). A weak cold front
will gradually sag southward, but likely stall across central
portions of the area. This front and a weak disturbance aloft
will provide the forcing for likely showers and thunderstorms
mainly during the afternoon to early evening hours. HREF mean
indicating SBCAPE around 1000-1500 J/Kg developing which will
provide sufficient buoyancy for convection given the expected
forcing. Deep layer 0-6 km shear remains weak < 20 kt so pulse-
type storms should be main mode with some gusty winds possible,
but likely sub-severe levels. PWAT anomalies solidly +1 to +2
STDEV, so locally heavy rainfall due to downpours from
thunderstorms could result in isolated/localized flooding.

Coverage/intensity of convection should again wane after dark
Friday evening due to diurnal effects. The old stalled front
should start to move northward as a warm front overnight into
early Saturday morning.

The warm front is expected to be north of the area by Saturday,
resulting in another surge of heat and humidity as a low level
S-SW flow develops. Additional Heat Advisory will likely be
needed in lower elevations with high temperatures in the upper
80s and dewpoints climbing into the upper 60s to lower 70s.
Diurnally driven convection expected again, although with lack
of forcing compared to Friday, will mention only scattered
coverage during the afternoon to early evening. Similar to
Friday, moderate CAPE and weak shear should result in pulse
storms. Brief gusty winds/downpours expected again, with no
organized severe storms anticipated.

Any showers and storms should diminish after dark Saturday
evening with loss of daytime heating. Yet another warm, humid
night expected with lows again in the mid 60s to lower 70s.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Our strong upper-level high will remain anchored across the
western Atlantic through at least Monday as our very warm and
humid air mass continues. A cold front on Sunday will only dip
far enough south to reach the St. Lawrence Valley before lifting
back northward as a storm system moves northeastward across the
Upper Great Lakes. As a result, we will be looking at highs in
the upper 80s to lower 90s across the valleys Sunday and Monday
with upper 70s to mid-80s in the higher elevations. Dewpoints in
the upper 60s to lower 70s may result in some valley areas
reaching heat advisory criteria on one or both of these days.

In addition to the very warm air mass, we will be monitoring
the potential for a few showers and thunderstorms on both days,
mainly during the afternoon hours. While there will be some
instability in place, forcing and shear will be rather weak.
Precipitable water values will remain high (between 1.25 and
1.75 inches) so we could have some locally heavy downpours in
any developing shower. Severe weather threat should be limited,
however.

Our stretch of hot and humid weather will come to an end on
Tuesday as a cold front pushes across the region. Showers and
thunderstorms may become more organized on this day due to the
addition of a forcing mechanism that was lacking the previous
days. With the additional clouds and convection, high
temperatures are only projected to reach the 70s across the
higher terrain to the 80s to near 90 in the valleys. Pending on
the timing of the front, there could be some lingering showers
and thunderstorms for areas mainly south and east of Albany on
Wednesday.

In the wake of the cold front, upper-level troughing returns
which will bring the return to more seasonable weather with
lower humidity areawide on Thursday.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A weak frontal system will approach the area later this
afternoon and this evening, triggering scattered showers and
thunderstorms across the TAF sites. Went with TEMPO groups for
thunderstorms from approximately 20z to 01z which is the most
likely time for a passing thunderstorm at the TAF sites today.
Conditions will be VFR except for brief periods of MVFR with any
passing thunderstorm later today. In addition to MVFR
conditions, any stronger storm could have a brief period of
strong, gusty winds with speeds greater than 30 kts. The chance
of thunderstorms will dissipate after sunset, with dry weather
expected overnight. Overnight conditions will be mostly VFR, but
patches of low cloud or light fog could lower conditions to
MVFR between about 08z and 12z.

Friday will be another humid day, although not quite as hot as
today. Conditions will once again be mainly VFR, but scattered
thunderstorms will develop once again in the afternoon with
brief periods of MVFR possible.

Scattered thunderstorms will bring brief periods of strong,
gusty winds to parts of the area late this afternoon through
early this evening, with gusts over 30 kts possible. Otherwise,
southwest winds will average 10 kts or less today. Light
variable winds will occur tonight, then southerly winds will
average 10 kts or less on Friday.

Outlook...

Friday Night: Moderate Operational Impact. Scattered SHRA...TSRA.
Saturday: Moderate Operational Impact. Scattered SHRA...TSRA.
Saturday Night: Low Operational Impact. Isolated SHRA...TSRA.
Sunday: Moderate Operational Impact. Chance of SHRA...TSRA.
Sunday Night: Low Operational Impact. Slight Chance of SHRA.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday: Moderate Operational Impact. Likely SHRA...TSRA.

&&

.FIRE WEATHER...
A weak cold front approaching from the northwest will
eventually move into our region on Friday, resulting in
continued chances for showers and thunderstorms. This front is
expected to stall across the area Friday night, then lift back
north as a warm front on Saturday. So very warm temperatures
with oppressive humidity will persist through the weekend. Some
additional showers and thunderstorms will also be possible, but
should generally be scattered and occur during the afternoon to
early evening hours.

Maximum relative humidity values will increase to between 90
and 100 percent tonight, decreasing to minimum values of 50 to
70 percent on Friday. Maximum RH values Friday night will again
be around 90 to 100 percent.

Winds tonight through Friday will southwest around 5 mph,
becoming variable less than 5 mph Friday night.

&&

.HYDROLOGY...
Mainly scattered showers and thunderstorms are expected each
day through next Tuesday. The best chances will during the
afternoon into the early evening hours. Some areas will see
numerous showers and storms at time this afternoon and/or Friday
afternoon.

In the near term, showers and storms into this evening will be
capable of producing locally heavy rainfall from efficient
downpours. This could lead to ponding of water or even some
localized flooding on roads in urban, poor drainage, and low
lying areas. Widespread flooding issues are not expected though
due to both the expected mainly scattered coverage and dry
antecedent ground conditions.

The latest drought monitor released today shows expanding areas
of D1(Moderate Drought) and D0(Abnormally Dry) conditions, now
encompassing western New England, the Taconics, mid Hudson
Valley and the Capital District. Most rainfall that occurs over
the next several days will be largely beneficial except for
possible isolated/localized flooding from downpours associated
with thunderstorms.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.CLIMATE...

Current Record Highs for August 4:
Albany: 99* (2022*)
Glens Falls: 93 (1928)
Poughkeepsie: 99* (2022)

Last 100-degree days:
Albany: September 3, 1953 (100)
Glens Falls: August 7, 1918 (101)
Poughkeepsie: July 22, 2011 (102)

Highest All-Time Temperatures for August:
Albany: 102 (August 7,1918)
Glens Falls: 101 (August 7, 1918)
Poughkeepsie: 104 (August 1, 1933)

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ001-013.
     Heat Advisory from noon to 8 PM EDT Friday for CTZ001-013.
NY...Heat Advisory until 8 PM EDT this evening for NYZ038>041-043-
     049-050-052-053-059>061-063>066-083-084.
     Heat Advisory from noon to 8 PM EDT Friday for NYZ064>066.
MA...Heat Advisory until 8 PM EDT this evening for MAZ025.
     Heat Advisory from noon to 8 PM EDT Friday for MAZ025.
VT...Heat Advisory until 8 PM EDT this evening for VTZ015.

&&

SYNOPSIS...JPV
NEAR TERM...JPV
SHORT TERM...JPV
LONG TERM...Rathbun
AVIATION...MSE
FIRE WEATHER...JPV
HYDROLOGY...JPV
CLIMATE...
Hazardous weather outlook, Aug 4, 4:27 PM EDT, 1 hour 11 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
427 PM EDT Thu Aug 4 2022

MAZ001-NYZ047-048-051-054-058-VTZ013-014-051100-
Northern Berkshire-Schoharie-Western Schenectady-Western Albany-
Eastern Rensselaer-Western Greene-Bennington-Western Windham-
427 PM EDT Thu Aug 4 2022

This Hazardous Weather Outlook is for the northern Berkshires of
western Massachusetts, northern Catskills, Helderbergs, northern
Taconics and the Schoharie Valley in eastern New York and Bennington
and western Windham County of southern Vermont.

.DAY ONE...Tonight.

There is a marginal risk for severe thunderstorms with isolated
damaging winds and locally heavy possible into this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance of thunderstorms Friday through Tuesday mainly
during the afternoon and evening.

Heat Advisories may be needed on Sunday for elevations mainly below
1000 feet.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ038>041-043-049-050-052-053-059>061-063-083-084-VTZ015-051100-
Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga-
Northern Washington-Eastern Schenectady-Southern Saratoga-
Eastern Albany-Western Rensselaer-Eastern Greene-Western Columbia-
Eastern Columbia-Western Ulster-Southeast Warren-Southern Washington-
Eastern Windham-
427 PM EDT Thu Aug 4 2022

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for the Mohawk and Hudson River
valleys and central Taconics in eastern New York and eastern Windham
County in southern Vermont.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a marginal risk for severe thunderstorms with isolated
damaging winds and locally heavy possible into this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance of thunderstorms Friday through Tuesday mainly
during the afternoon and evening.

Heat index values in excess of 95 degrees may also be possible
across some areas on Friday from the Capital District south into the
mid Hudson Valley. If this potential increases, then additional heat
advisories may be needed.

Additional heat advisories may be needed in some valley locations
Saturday, Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ001-013-MAZ025-NYZ064>066-051100-
Northern Litchfield-Southern Litchfield-Southern Berkshire-
Eastern Ulster-Western Dutchess-Eastern Dutchess-
427 PM EDT Thu Aug 4 2022

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for the southern Berkshires of
western Massachusetts, northwestern Connecticut, and southern
portions of the mid Hudson Valley and southern Taconics of eastern
New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

	Heat Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a chance of thunderstorms Friday through Tuesday mainly
during the afternoon and evening.

Additional heat advisories may be needed in some valley areas
Saturday, Sunday, and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ032-033-042-082-051100-
Northern Herkimer-Hamilton-Northern Warren-Northern Fulton-
427 PM EDT Thu Aug 4 2022

This Hazardous Weather Outlook is for the western and southern
Adirondacks of eastern New York.

.DAY ONE...Tonight.

There is a marginal risk for severe thunderstorms with isolated
damaging winds and locally heavy possible into this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance of thunderstorms Friday through Monday mainly
during the afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 4, 5:19 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
519 PM EDT THU AUG 04 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     TSTM WND DMG     4 ENE EDDY CORNERS      43.09N  73.70W
08/04/2022                   SARATOGA           NY   DEPT OF HIGHWAYS

            TREE DOWNED NEAR THE INTERSECTION OF STAFFORD BRIDGE
            ROAD AND ROUTE 29 NEAR SARATOGA SPRINGS.

&&

EVENT NUMBER ALY2203526

RATHBUN
Local storm report, Aug 4, 5:26 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
526 PM EDT THU AUG 04 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     2 S NEW SCOTLAND        42.61N  73.91W
08/04/2022                   ALBANY             NY   PUBLIC

            TREES DOWN ON ROUTE 308 AND ORCHARD HILL ROAD IN THE
            TOWN OF NEW SCOTLAND. TIME ESTIMATED.

&&

EVENT NUMBER ALY2203527

RATHBUN
Special weather statement, Aug 4, 5:29 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Albany NY
529 PM EDT Thu Aug 4 2022

NYZ063-064-042215-
Western Ulster NY-Eastern Ulster NY-
529 PM EDT Thu Aug 4 2022

...A strong thunderstorm will impact portions of south central Ulster
County through 615 PM EDT...

At 528 PM EDT, Doppler radar was tracking a strong thunderstorm over
Woodbourne, or 8 miles east of Liberty, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ellenville, Kerhonkson, Napanoch, Olivebridge, Wawarsing, Gardiner,
Cherrytown, Palentown, Atwood, Pacama, Brodhead, Liebhardt,
Fantinekill, Stone Ridge, Cragsmoor, Mombaccus, Honk Hill, Greenfield
Park, Lackawack and Lyonsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4167 7444 4174 7457 4187 7445 4189 7449
      4190 7447 4197 7416 4167 7414
TIME...MOT...LOC 2128Z 258DEG 24KT 4178 7459

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JPV
Special weather statement, Aug 4, 5:29 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Albany NY
529 PM EDT Thu Aug 4 2022

NYZ049-050-052-053-042200-
Eastern Albany NY-Western Rensselaer NY-Eastern Schenectady NY-
Southern Saratoga NY-
529 PM EDT Thu Aug 4 2022

...A strong thunderstorm will impact portions of southeastern
Schenectady, northeastern Albany, southeastern Saratoga and
northwestern Rensselaer Counties through 600 PM EDT...

At 528 PM EDT, Doppler radar was tracking a strong thunderstorm near
Colonie, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Albany, Schenectady, Troy, Clifton Park, Rotterdam, East Greenbush,
Cohoes, Watervliet, Rensselaer, Colonie, Scotia, Mechanicville,
Delmar, Latham, Guilderland, Niskayuna, Menands, Voorheesville, Green
Island and Waterford.

This includes the following highways...
 Interstate 90 between exits 9 and 25.
 Interstate 890 between exits 2b and 9.
 Interstate 87 between exits 23 and 7, and between exits 8A and 9.
 Interstate 787 between exits 1 and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4262 7353 4258 7391 4285 7399 4294 7357
      4269 7352
TIME...MOT...LOC 2128Z 263DEG 16KT 4275 7388

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

TAW
Local storm report, Aug 4, 5:31 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
531 PM EDT THU AUG 04 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      2 WNW DELMAR            42.63N  73.86W
08/04/2022                   ALBANY             NY   DEPT OF HIGHWAYS

            ROUTE 85 CLOSED BETWEEN KENWOOD AVENUE AND BRIDGE
            STREET IN THE TOWN OF BETHLEHEM DUE TO FLOODING.

&&

EVENT NUMBER ALY2203528

RATHBUN
Special weather statement, Aug 4, 5:33 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Albany NY
533 PM EDT Thu Aug 4 2022

NYZ063-042215-
Western Ulster NY-
533 PM EDT Thu Aug 4 2022

...A strong thunderstorm will impact portions of northwestern Ulster
County through 615 PM EDT...

At 533 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Woodland Valley Campground, or 18 miles northeast of
Liberty, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Woodland Valley Campground, West Hurley, West Shokan, Kenneth L
Wilson Campground, Mount Tremper, Phoenicia, Shandaken, Denning,
Ashokan, Glenford, Big Indian, Oliverea, Chichester, Woodland,
Allaben, Montoma, Branch, Seager, Pine Hill and Boiceville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4215 7451 4217 7445 4201 7411 4199 7412
      4189 7449 4193 7457 4203 7465
TIME...MOT...LOC 2133Z 240DEG 14KT 4200 7451

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 2:34 PM EDTSpecial Weather StatementALYMontgomery41 min
Aug 4, 2:49 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga56 min
Aug 4, 3:32 PM EDTSpecial Weather StatementALYSchenectady43 min
Aug 4, 3:44 PM EDTSpecial Weather StatementALYSaratoga46 min
Aug 4, 3:49 PM EDTSpecial Weather StatementALYRensselaer41 min
Aug 4, 3:54 PM EDTSpecial Weather StatementALYSchoharie36 min
Aug 4, 4:00 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington60 min
Aug 4, 4:06 PM EDTSevere Thunderstorm WarningALYMontgomery, Schoharie54 min
Aug 4, 4:27 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer63 min
Aug 4, 4:32 PM EDTSpecial Weather StatementALYRensselaer28 min
Aug 4, 4:40 PM EDTAreal Flood AdvisoryALYAlbany3 hr
Aug 4, 4:43 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Washington62 min
Aug 4, 4:48 PM EDTSpecial Weather StatementALYOtsego27 min
Aug 4, 4:49 PM EDTFlash Flood WarningALYAlbany3 hr
Aug 4, 4:59 PM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Schenectady, Schoharie61 min
Aug 4, 5:01 PM EDTSevere Thunderstorm WarningALYWashington44 min
Aug 4, 5:11 PM EDTSpecial Weather StatementALYAlbany49 min
Aug 4, 5:13 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer3 hr
Aug 4, 5:24 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer66 min
Aug 4, 5:29 PM EDTAreal Flood AdvisoryALYRensselaer3 hr
Aug 4, 5:29 PM EDTSpecial Weather StatementALYRensselaer31 min
Aug 4, 5:29 PM EDTSpecial Weather StatementALYUlster46 min
Aug 4, 5:33 PM EDTSpecial Weather StatementALYUlster42 min
Aug 4, 5:39 PM EDTFlash Flood WarningALYRensselaer111 min
Aug 4, 5:45 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga, Schenectady3 hr
Aug 4, 5:50 PM EDTSpecial Weather StatementALYRensselaer40 min
Aug 4, 5:53 PM EDTAreal Flood AdvisoryALYRensselaer3 hr
Aug 4, 5:56 PM EDTSpecial Weather StatementALYColumbia34 min
Aug 4, 6:04 PM EDTSpecial Weather StatementALYColumbia41 min
Aug 4, 6:14 PM EDTSpecial Weather StatementALYDutchess31 min
Aug 4, 6:40 PM EDTAreal Flood AdvisoryALYWashington2 hr
Aug 4, 6:45 PM EDTSpecial Weather StatementALYColumbia45 min
Aug 4, 7:02 PM EDTSpecial Weather StatementALYRensselaer28 min
Aug 4, 7:15 PM EDTSpecial Weather StatementALYHamilton30 min
Aug 4, 7:43 PM EDTAreal Flood WarningALYAlbany17 min

Nearby

Flash Flood Warnings in New York, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.